Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Does high morphology cause increased miscarriages and/or birth defects?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
Hello: I've been trying to conceive with my wife for 6 months...we've had 'chemical pregnancies? only to have her get her period a week late. I had 2 sperm analyses done. August: 5 million/ml; 47% motility, 58% abnormal morphology... November: 5 million/ml; 58% motility; 70% abnormal indicated a retest should be considered because increased motility should have shown decrease morphology. My wife has had 2 strong positive test results and 5 weeks no period! My worry is...I've read online that high morphology can cause increased miscarriages and/or birth defects...How concerned should I be?
Posted Wed, 8 Jan 2014 in Men's Health
Answered by Dr. Shruti Rijhwani 2 hours later
Brief Answer: Follows. Detailed Answer: Dear Sir, Thank you for posting your query on XXXXXXX Well looking into the query I will like to tell you that yes there exists a possibilty but you should not be concerned regarding this as people who have normal sperm morphology and counts can also face these issues . Only time can predict this . It cannot be said if the child will develop any birth defects . Only thing suggestible for you is that your wife should undergo regular ultrasound examinations and other test for detection of birth defects as suggested by your treating gynecologist so that if there is development of any issue it can be tackled accordingly , but generally such pregnancies have a favourable outcome . I will only suggets you to keep a close look over it . Take care . Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor